MAUDE Adverse Event Report: RC VB FOR CROWN, Ø4.5 AH3.5 GH2 TAN; ABUTMENT, IMPLANT, DENTAL, ENDOSSEOUS

RC VB FOR CROWN, Ø4.5 AH3.5 GH2 TAN; ABUTMENT, IMPLANT, DENTAL, ENDOSSEOUS
Model Number Final Abutments
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 08/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The batch number could be verified.Our manufacturing q-system assures, that production and process controls are in place to ensure that batches confirm to the applicable specifications before they are distributed.The variobase abutment is placed onto dental implants to provide support for customized prosthetic restorations.The subject device is manufactured from a titanium alloy: titanium-aluminium-niobium (tan).The product was finalized ny the customer with zirconia mesostructure and the ips emax full contour.An assessment of the returned abutment with crown attached was done by the senior clinical relations manager and the head of dental competence center.Visual inspection was conducted using a light microscope.Straumann abutment used with zirconia mesostructured and ips emax full contour crown with no visible gaps.The surface of the zirconia mesostructure and the ips emax full contour is homogeneously polished and/or glazed.There were no unexpected scratches on the metal or ceramic surfaces visible.There was no indication of incorrect handling.It is not possible to find direct mechanical/physical relation between the examined elements and the triggering of the respective gingival discoloration.Regarding the post-production steps, a good portion of the gingiva (sub- critical contour) presenting discoloration reaction were in contact with stained/glazed surfaces which we cannot state chemically if a potentiation reaction could have been triggered from this step and material.As no histopathologic analysis of the removed tissue is available, it is unknown what kind of cellular reaction was present in the tissue.According to the information provided there is no patient history of metal allergy.No further information or testing by an allergist has been reported.Assessment of trending data revealed no similar issues in the past for this device.According to our literature research titanium or titanium alloys abutments are recognised and clinically accepted treatment options, and have proven long-term success.Based on the batch verification as well as the checking of the raw material certificates, the products were manufactured according to their specifications.Based on the investigations involving testing of the suspected device, trend analysis, and communication and interviews the problem cannot be attributed tot he device.The device is implanted in combination with other materials any of which could have triggered the reaction.Non-fatal serious injury or device malfunction stored due to covid 19 pandemic in accordance with fda guidance "postmarketing adverse event reporting for medical products and dietary supplements during a pandemic" published march 2020.
 
Event or Problem Description
We have been informed by the clinician on 02.08.2021, a localized discolouration of gingiva after full restoration of the dental implant (restoration placement on (b)(6) 2020) leading to localized gingiva removal and augmentation and revision of the restoration (removal on (b)(6) 2021).

Brand Name
RC VB FOR CROWN, Ø4.5 AH3.5 GH2 TAN
Common Device Name
ABUTMENT, IMPLANT, DENTAL, ENDOSSEOUS
MDR Report Key12666793
Report Number0009613348-2021-72072
Device Sequence Number4480072
Product Code NHA
UDI-Device Identifier07630031736208
UDI-Public07630031736208
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
K142890
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFinal Abutments
Device Catalogue Number022.0103
Device Lot NumberAXK64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/20/2021
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;